Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 419, NWS Blacksburg, VA

July 8, 2011Appomattox County, Campbell County, Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2011, 3:34 PM EDT for Appomattox County, Campbell County, Charlotte County, Virginia. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 3:34 PM EDT (19:34 UTC)
Expired
Jul 8, 2011, 3:57 PM EDT
In force
23 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:40 PM EDTTSTM WND DMG1 Sw Gladys, VATREE DOWN ON GLADYS RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WUUS51 KRNK 081934
SVRRNK
VAC011-031-037-082030-
/O.NEW.KRNK.SV.W.0419.110708T1934Z-110708T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
  EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  SOUTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA

* UNTIL 430 PM EDT.

* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GLADYS...OR 9 MILES
  NORTHWEST OF BROOKNEAL...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLADYS...
  HAT CREEK...
  WREN...
  RED HOUSE...
  MADISONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3708 7865 3708 7912 3709 7913 3721 7914
      3726 7869 3724 7867 3720 7869 3720 7864
      3715 7861
TIME...MOT...LOC 1934Z 267DEG 23KT 3714 7907

$$
2 follow-up statements
519 
WWUS51 KRNK 081949
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT FRI JUL 8 2011

VAC011-031-037-082030-
/O.CON.KRNK.SV.W.0419.000000T0000Z-110708T2030Z/
CHARLOTTE VA-CAMPBELL VA-APPOMATTOX VA-
349 PM EDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN CHARLOTTE...EASTERN CAMPBELL AND SOUTHERN APPOMATTOX
COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAT CREEK...OR 6 MILES
NORTH OF BROOKNEAL...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  HAT CREEK...
  WREN...
  RED HOUSE...
  PHENIX...
  MADISONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3708 7865 3708 7903 3722 7902 3726 7869
      3724 7867 3720 7869 3720 7864 3715 7861
TIME...MOT...LOC 1949Z 267DEG 23KT 3714 7895

$$
246 
WWUS51 KRNK 081957
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT FRI JUL 8 2011

VAC011-031-037-082007-
/O.CAN.KRNK.SV.W.0419.000000T0000Z-110708T2030Z/
CHARLOTTE VA-CAMPBELL VA-APPOMATTOX VA-
357 PM EDT FRI JUL 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHARLOTTE...
EASTERN CAMPBELL AND SOUTHERN APPOMATTOX COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3708 7865 3708 7903 3722 7902 3726 7869
      3724 7867 3720 7869 3720 7864 3715 7861
TIME...MOT...LOC 1957Z 267DEG 23KT 3714 7889

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:56 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 8, 2:56 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EDT FRI JUL 8 2011

.SYNOPSIS...
LOW PRESSURE WAS OVER NORTHERN  KENTUCKY WITH A FRONT TRAILING
FROM NEW JERSEY TO THE LOW...THEN INTO CENTRAL ARKANSAS. THE LOW
WILL MOVE EAST TONIGHT AND THE FRONT WILL PUSH SOUTH INTO THE
CAROLINAS ON SATURDAY. HIGH PRESSURE NORTH OF THE FRONT WILL MOVE
ACROSS THE NORTHEAST UNITED STATES ON SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
EXPECT TWO PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
PROBABILITY OF RAIN IS VERY HIGH BUT TIMING IS MORE QUESTIONABLE.
EXPECT NUMEROUS THUNDERSTORMS TO CONTINUE TO DEVELOP EAST OF THE
BLUE RIDGE WHERE THERE IS MORE SUNSHINE...MIXED LAYER CAPES WERE
1500-2000 J/KG AND STRONGER MID LEVEL WINDS WILL RESULT IN MORE
ORGANIZED LINES AND CLUSTERS OF STORMS.

MOST LOCATIONS WILL ALSO GET ANOTHER BATCH OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE SHORT WAVE CROSSING THROUGH
NORTHEAST KENTUCKY. MODELS HAVE THE SHORT WAVE AND SURFACE LOW
EAST OF THE FORECAST AREA BY 12Z WITH THE LOW LEVEL WINDS COMING
AROUND TO THE NORTH THEN NORTHEAST.

BEST PUSH OF DRIER AIR...ESPECIALLY AT MID AND HIGH LEVELS WILL BE
SATURDAY AFTERNOON. SO DO NOT EXPECT A LOT OF CLEARING
TONIGHT...WHICH WILL LIMIT FOG AND STRATUS FORMATION. HAVE LEFT
THE LOW CHANCE OF PRECIPITATION IN THE FORECAST FOR THE SOUTHERN
COUNTY WARNING AREA ON SATURDAY.

USED LAV GUIDANCE FOR LOWS TONIGHT AND GENERALLY STAYED CLOSER TO
COOLER MET GUIDANCE FOR HIGHS ON SATURDAY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
THE SATURDAY NIGHT THROUGH MONDAY PORTION OF THE FORECAST WILL BE
DOMINATED BY THE INFLUENCE OF AN UPPER RIDGE PARKED OVER THE REGION.
WE ARE EXPECTING A TREND TOWARD HOTTER DAYTIME TEMPERATURES...COOLER
NIGHTTIME TEMPERATURES THANKS TO LOWER DEW POINTS...AND DECREASED
CHANCES OF SHOWERS AND STORMS. ANY ISOLATED SHOWERS OR STORMS WILL
LIKELY BE CONFINED TO THE NORTHERN MOUNTAINS OF NORTH CAROLINA AND
NEIGHBORING SECTIONS OF THE CREST OF THE BLUE RIDGE IN SOUTHWEST
VIRGINIA NEAR AND SOUTHWEST OF FLOYD VA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WHILE THE HIGH WILL REMAIN IN PLACE MONDAY NIGHT INTO EARLY
TUESDAY...WE LOOK FOR A SIGNIFICANT CHANGE IN THE PATTERN TO TAKE
PLACE AS THE WEEK PROGRESSES. A SHORTWAVE TROUGH WILL MOVE THROUGH
THE GREAT LAKES REGION AND THE OHIO VALLEY INTO OUR AREA BY TUESDAY
NIGHT. IN ADVANCE OF THIS FEATURE...A SURFACE COLD FRONT WILL HELP
TOUCH OFF A GREATER ABUNDANCE OF SHOWERS AND STORMS AS COMPARED TO
THE PREVIOUS TWO DAYS. IN THE WAKE OF THE FRONT...THE UPPER RIDGE
WILL HAVE RETROGRADED TO CLOSER TO THE LOWER MISSISSIPPI
VALLEY...AND A GENERAL TROUGHINESS WILL ESTABLISH ITSELF FROM THE
CENTRAL APPALACHIANS TO NEW ENGLAND. WE ANTICIPATE A TREND TOWARDS
COOLER WEATHER WITH DAILY HIT OR MISS SHOWERS AND STORMS THROUGH
FRIDAY. TUESDAY WILL REMAIN ON THE HOT AND HUMID SIDE IN ADVANCE OF
THE APPROACHING COLD FRONT.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
EXPECT TWO PERIODS OF SHOWERS AND THUNDERSTORMS AT EACH OF THE
TAFS SITES THIS AFTERNOON AND TONIGHT. CONFIDENCE IS VERY HIGH
WITH THE PROBABILITY OF RAIN BUT LOW WITH THE TIMING OF THE
STORMS. BANDS OF SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS
THE SOUTHERN APPALACHIANS AND WILL BE THE FIRST ROUND TO IMPACT THE
AIRPORTS. THEN A LARGER AREA OF SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE SHORT WAVE COMING INTO EASTERN KENTUCKY WILL
BRING MORE PRECIPITATION TO THE AREA. PRECIPITABLE WATER VALUES
ARE VERY HIGH AND WELL ABOVE NORMAL SO HEAVY RAIN IS POSSIBLE WITH
ANY OF THE STORMS.

NEARLY ALL OF THE MODELS BRING THE SHORT WAVE AND SURFACE FRONT
THROUGH THE FORECAST AREA BY 06Z TONIGHT. LOW LEVELS WINDS TURN TO
THE NORTHEAST AND MVFR FOG IS EXPECTED. EXCEPT FOR LWB...DID NOT PUT
LOWER CEILINGS OR VISIBILITIES IN SINCE EXPECT IT WILL TAKE MOST OF
THE NIGHT FOR THE MID AND HIGH CLOUDS TO CLEAR THE FORECAST AREA.

SAT NIGHT-MONDAY...THE UPPER RIDGE STARTS TO BUILD EAST FROM THE MISS
VALLEY INTO THE CENTRAL APPS. MOISTURE AND SHORTWAVE ENERGY STAY
SOUTH OF US...BUT WILL NOT BE SURPRISED AS FLOW TURNS SE TO SEE SOME
MTN SHOWER/THUNDERSTORM DEVELOP IN NW NC MONDAY AFTN. MODELS SHOWING
THE CAP WILL BE CLOSE SO MOST LOCALES WILL BE MOSTLY SUNNY...DRY
AND HOT.

HIGH PRESSURE BUILDS OVER THE AREA BY EARLY NEXT WEEK. ANTICIPATE
VFR WITH LITTLE IF ANY PRECIPITATION MONDAY...AND MORNING FOG
UNTIL SOILS HAVE A CHANCE TO DRY OUT UNDER THE HIGH. STORMS MAKE
A RETURN TUESDAY AND WEDNESDAY WITH LOCAL MVFR CONDITIONS
POSSIBLE.

&&

.HYDROLOGY...
LOCALLY HEAVY RAIN IS POSSIBLE THIS AFTERNOON INTO TONIGHT WITH THE
APPROACH AND PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE.
RAINFALL RATES OF MORE THAN 2 INCHES PER HOUR COULD LEAD TO QUICK
RUNOFF RESULTING IN FLASH FLOODING IN SPOTS. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH TONIGHT FOR ALL BUT THE PIEDMONT COUNTIES OF
VIRGINIA AND NORTH CAROLINA. MORE ISOLATED FLASH FLOODING
POSSIBLE ELSEWHERE ACROSS THE SOUTHEAST. SEE THE LATEST
WBCFFARNK...FLOOD WATCH...AND THE HAZARDOUS WEATHER OUTLOOK FOR
MORE DETAILS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>020-
     022>024-032>035-045>047.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001>003-018-019.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042>045.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH
HYDROLOGY...AMS
Hazardous weather outlook, Jul 8, 2:40 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT FRI JUL 8 2011

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-045>047-WVZ042>045-
091100-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER-
240 PM EDT FRI JUL 8 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
THREATS ALONG WITH THE VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

NCZ004>006-020-VAZ043-044-058-059-091100-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
CHARLOTTE-
240 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
THREATS.

ALSO...MOST OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.
LOCALIZED FLASH FLOODING IS POSSIBLE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 8, 9:50 AM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 NNE CULLEN            37.16N 78.62W
07/07/2011                   CHARLOTTE          VA   DEPT OF HIGHWAYS

            TREE DOWN

&&

AMS
Special weather statement, Jul 8, 1:13 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
113 PM EDT FRI JUL 8 2011

VAZ033-034-081815-
BEDFORD VA-FRANKLIN VA-
113 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FRANKLIN COUNTIES...

AT 107 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BOONES MILL...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FREQUENT LIGHTNING
IS ALSO EXPECTED WITH THIS STORM. IF ON OR NEAR THE WESTERN AND
NORTHWESTERN PORTIONS HALF OF SMITH MOUNTAIN LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE
STRONG ENOUGH TO CAPSIZE YOUR VESSEL.

THIS STORM WILL BE NEAR BURNT CHIMNEY AROUND 120 PM...WESTERN SMITH
MOUNTAIN LAKE AROUND 135 PM...NORTHWEST SMITH MOUNTAIN LAKE AROUND
150 PM...GOODVIEW AROUND 155 PM...MONETA AROUND 205 PM AND MONETA
AROUND 210 PM.

LAT...LON 3725 7968 3707 7956 3700 7996 3711 8001

DS
Special weather statement, Jul 8, 2:07 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 PM EDT FRI JUL 8 2011

VAZ033-081830-
FRANKLIN VA-
207 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FERRUM...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CALLAWAY AROUND 215 PM AND ROCKY MOUNT AROUND
230 PM.

LAT...LON 3695 8016 3695 8014 3698 8014 3699 8012
      3700 8013 3702 8011 3712 7983 3698 7976
      3691 8014
Special weather statement, Jul 8, 2:33 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT FRI JUL 8 2011

VAZ034-045-081900-
BEDFORD VA-CAMPBELL VA-
233 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND CAMPBELL COUNTIES...

AT 229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HUDDLESTON...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ALTAVISTA AROUND 255 PM AND EVINGTON AROUND
300 PM.

LAT...LON 3711 7908 3710 7920 3712 7922 3710 7924
      3713 7926 3710 7930 3713 7934 3712 7934
      3712 7938 3710 7937 3709 7941 3708 7950
      3719 7954 3734 7918
Special weather statement, Jul 8, 3:11 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT FRI JUL 8 2011

VAZ045-081945-
CAMPBELL VA-
311 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF HURT...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR LONG ISLAND AROUND 325 PM...GLADYS AROUND 330
PM...GLADYS AROUND 335 PM AND HAT CREEK AROUND 345 PM.

LAT...LON 3706 7889 3707 7911 3709 7912 3707 7915
      3707 7920 3712 7921 3710 7923 3713 7925
      3712 7928 3721 7929 3728 7893 3725 7892
      3724 7890 3708 7887
Local storm report, Jul 8, 3:13 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     3 NW CHARLOTTE COURT HO 37.08N 78.68W
07/07/2011                   CHARLOTTE          VA   PUBLIC

            TREE DOWN ON BRADNER DRIVE.

&&

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:58 AM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 25 more19 hr
Jul 8, 1:13 PM EDTSpecial Weather StatementRNKFranklin62 min
Jul 8, 2:07 PM EDTSpecial Weather StatementRNKFranklin23 min
Jul 8, 2:33 PM EDTSpecial Weather StatementRNKCampbell27 min
Jul 8, 3:11 PM EDTSpecial Weather StatementRNKCampbell34 min
Jul 8, 4:37 PM EDTSpecial Weather StatementRNKBedford, Franklin53 min
Jul 8, 5:07 PM EDTSpecial Weather StatementRNKCharlotte53 min
Jul 8, 5:31 PM EDTSpecial Weather StatementRNKFluvanna14 min
Jul 8, 5:33 PM EDTSpecial Weather StatementRNKCity of Danville57 min
Jul 8, 5:44 PM EDTSpecial Weather StatementRNKBotetourt, Craig61 min
Jul 8, 5:55 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Roanoke30 min
Jul 8, 6:06 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville54 min
Jul 8, 6:12 PM EDTSpecial Weather StatementRNKCumberland63 min
Jul 8, 7:07 PM EDTSpecial Weather StatementRNKCharlotte53 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.